MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that phacoemulsification tip was broken during cataract surgery with intraocular lens implant.The surgery was completed by replacing with new one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d,4., d.9., h.2., h.3., h.6.And h.11.One opened broken phacoemulsification tip without a wrench, with a sleeve in a plastic cup, in a bag was received for the report.Sample was visually inspected and found to be nonconforming.Broken a little below cone to transition area.Breakage is very jagged.Cracks in cannula on both parts where parts broke in two pieces.Wall thickness is very uneven at the break area.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the file was reviewed by the manufacturing site.Photo show a broken phacoemulsification tip.Reported issue confirmed from photo.The complaint evaluation confirms the phacoemulsification tip is broken.The reason for breakage is due to a uneven wall thickness creating a weak region at the thinner section.The uneven wall thickness is a manufacturing issue created at the machining process for the phacoemulsification tips.An investigation has been initiated and is currently in progress, to further investigate the broken phacoemulsification tip.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification throughout the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19919157
Report Number2523835-2024-01897
Device Sequence Number12790620
Product Code LRO
UDI-Device Identifier00380650001337
UDI-Public(01)00380650001337(17)260228(11)240326(10)16NCJ1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065000133
Device Lot Number16NCJ1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEN VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HP; CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient Age76 YR
Patient SexFemale